Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 340, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 27, 2000, 1:55 PM CDT for Jack County, Texas. It was in force for 65 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 27, 2000, 1:55 PM CDT (18:55 UTC)
- Expired
- May 27, 2000, 3:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jack County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 124 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 2:22 PM CDT | Hail 0.88 | Antelope, TX | |
| May 27, 2:40 PM CDT | Tornado F0 | Jacksboro, TX | A brief tornado was reported northwest of Jacksboro. No damage reports were received. |
| May 27, 2:51 PM CDT | Hail 4.5 | Antelope, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.9 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2630 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
412 WUUS54 KFWD 271857 SVRFTW TXC237-272000- BULLETIN - IMMEDIATE BROADCSAT REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 155 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACK COUNTY IN NORTH CENTRAL TEXAS * UNTIL 300 PM CDT * AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM ABOUT 5 MILES WEST OF ANTELOPE...OR ABOUT 20 MILES NORTHWEST OF JACKSBORO...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR...ANTELOPE AROUND 210 PM. HAIL UP TO TWO INCHES IS LIKELY WITH THIS STORM. A TORNADO WATCH IS IN EFFECT UNTIL 800 PM. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. LAT...LON 3347 9837 3332 9841 3321 9801 3342 9795
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 12:30 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 27, 12:30 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 1230 PM CDT SAT MAY 27 2000 AVIATION DISCUSSION... THUNDERSTORMS HAVE BEGUN TO DEVELOP ON COOL FRONT/OUTFLOW BOUNDARY FROM WICHITA FALLS TO THROCKMORTON. EXPECT RAPID DEVELOPMENT AND INTENSIFICATION DUE TO HIGH CAPE AND INSTABILITIES OVER NORTH TEXAS. STORMS MAY BECOME SEVERE 18-19Z WITH PRIMARY SEVERE THREAT LARGE HAIL AND HIGH STRAIGHT LINE DAMAGING WINDS. ISOLATED TORNADOES POSSIBLE DURING PEAK HEATING HOURS THIS AFTERNOON AND EVENING. EXPECT THUNDERSTORMS IN THE DFW AREA AFTER 20Z...PROBABLY IN THE FORM OF A BROKEN LINE OF STORMS. TRANQUIL WEATHER TONIGHT AFTER STORMS PASS THROUGH THE AREA WITH A WARMING TREND THROUGH MID WEEK. 59
In the hours before
Special weather statement, May 27, 8:35 AM CDT, 5 hours 20 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271700- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 835 AM CDT SAT MAY 27 2000 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE NORTHERN THIRD OF NORTH TEXAS. THE MODERATE RISK AREA IS GENERALLY ALONG AND NORTH OF A SULPHUR SPRINGS...TO GLEN ROSE...TO EASTLAND LINE. INCLUDED IN THE MODERATE RISK AREA ARE GAINESVILLE...SHERMAN...BONHAM...PARIS...BRECKENRIDGE...MINERAL WELLS...GREENVILLE...AND THE DALLAS FORT WORTH METROPLEX. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE REST OF NORTH TEXAS. THE MAIN THREAT WILL BE FROM DAMAGING DOWNBURST WINDS AND LARGE HAIL. AROUND MID MORNING...A COLD FRONT THAT EXTENDED FROM CHILDRESS... SOUTHWEST THROUGH INTO SOUTHEASTERN NEW MEXICO WAS MOVING SLOWLY SOUTHEAST. AN OUTFLOW BOUNDARY OVER SOUTHERN OKLAHOMA...NEAR AN MCALESTER...TO LAWTON LINE...WAS ALSO MOVING SOUTHEAST. THE COMBINATION OF THE FRONT...OUTFLOW BOUNDARY...AND A MOIST AND UNSTABLE AIR....WILL RESULT IN THE DEVELOPMENT OF SCATTERED STRONG TO SEVERE THUNDERSTORMS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GOLFBALL OR LARGER HAIL AND STRONG DOWNBURST WINDS. IN ADDITION...VERTICAL WIND PROFILES SUGGEST THAT AN ISOLATED TORNADO OR TWO MAY OCCUR NEAR THE VICINITY OF THE FRONT AND OUTFLOW BOUNDARY DURING MAXIMUM AFTERNOON HEATING...GENERALLY ALONG AND NORTH OF INTERSTATE 20. SPOTTERS NORTH AND WEST OF A STEPHENVILLE...FORT WORTH...BONHAM LINE MAY BE ACTIVATED BETWEEN 2 AND 6 PM...AND EAST OF THIS LINE AFTER 6 PM. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
Special weather statement, May 27, 11:15 AM CDT, 2 hours 40 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-272100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1115 AM CDT SAT MAY 27 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THIS AFTERNOON AND TONIGHT. LATE THIS MORNING MOISTURE AND INSTABILITY VALUES REMAIN VERY HIGH ACROSS NORTH TEXAS. A WEAK COOL FRONT/OUTFLOW BOUNDARY EXTENDED FROM SOUTHEAST OKLAHOMA...WEST SOUTHWEST TO NEAR WICHITA FALLS...THEN SOUTHWEST GENERALLY ALONG A SEYMOUR TO ROBY LINE. WITH AFTERNOON HEATING...THUNDERSTORMS ARE EXPECTED TO FORM ALONG THIS BOUNDARY AS IT MOVES SOUTHEAST. DUE TO THE AMOUNT OF MOISTURE AND INSTABILITY AVAILABLE...THE STORMS THAT DO DEVELOP WILL QUICKLY BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND STRONG DOWNBURST WINDS. ISOLATED TORNADOES ARE POSSIBLE DURING THE LATE AFTERNOON AND EVENING... DURING PEAK HEATING HOURS. PERSONS ACROSS NORTH TEXAS ENGAGED IN OUTDOOR ACTIVITIES THIS AFTERNOON AND TONIGHT SHOULD STAY ABREAST OF THE LATEST WEATHER DEVELOPMENTS. AGAIN...STORMS THAT DO DEVELOP...WILL RAPIDLY INTENSIFY AND BECOME SEVERE IN A SHORT PERIOD OF TIME. SPOTTERS NORTH AND WEST OF A LAMPASAS...STEPHENVILLE...FORT WORTH... SULPHUR SPRINGS LINE MAY BE ACTIVATED BETWEEN 2 AND 6 PM...AND EAST AND SOUTH OF THIS LINE AFTER 6 PM. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:53 PM CDT | Severe Thunderstorm Warning | FWD | Young | 67 min |
| May 26, 8:02 PM CDT | Tornado Warning | FWD | Young | 28 min |
| May 26, 8:30 PM CDT | Tornado Warning | FWD | Young | 30 min |
| May 26, 8:57 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 63 min |
| May 26, 9:02 PM CDT | Severe Thunderstorm Warning | FWD | Young | 58 min |
| May 26, 10:00 PM CDT | Severe Thunderstorm Warning | FWD | Montague, Wise | 60 min |
| May 26, 10:55 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 65 min |
| May 26, 11:16 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 59 min |
| May 26, 11:24 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 66 min |
| May 27, 1:26 PM CDT | Severe Thunderstorm Warning | FWD | Young | 64 min |
| May 27, 2:20 PM CDT | Tornado Warning | FWD | Jack | 40 min |
| May 27, 2:30 PM CDT | Severe Thunderstorm Warning | FWD | Young | 45 min |
| May 27, 2:43 PM CDT | Tornado Warning | FWD | Young | 32 min |
| May 27, 2:48 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 57 min |
| May 27, 2:58 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 62 min |
| May 27, 3:01 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 59 min |
| May 27, 3:16 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 59 min |
| May 27, 3:24 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 51 min |
| May 27, 3:45 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 60 min |
| May 27, 3:50 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 25 min |
| May 27, 4:04 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 56 min |
| May 27, 4:10 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 65 min |
| May 27, 4:15 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 60 min |
| May 27, 4:17 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 43 min |
| May 27, 4:25 PM CDT | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 50 min |
| May 27, 4:52 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 53 min |
| May 27, 4:53 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 67 min |
| May 27, 5:03 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 57 min |
| May 27, 5:12 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 63 min |
| May 27, 5:18 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 42 min |
| May 27, 5:19 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 41 min |
| May 27, 5:28 PM CDT | Tornado Warning | FWD | Fannin | 32 min |
| May 27, 5:42 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 33 min |
| May 27, 5:47 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 58 min |
| May 27, 5:53 PM CDT | Tornado Warning | FWD | Hunt | 37 min |
| May 27, 6:00 PM CDT | Tornado Warning | FWD | Fannin | 30 min |
| May 27, 6:03 PM CDT | Flash Flood Warning | FWD | Fannin | 3 hr |
| May 27, 6:10 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Lamar | 65 min |
| May 27, 6:14 PM CDT | Flash Flood Warning | FWD | Eastland | 3 hr |
| May 27, 6:19 PM CDT | Tornado Warning | FWD | Delta | 26 min |
| May 27, 6:23 PM CDT | Severe Thunderstorm Warning | FWD | Ellis | 52 min |
| May 27, 6:24 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 66 min |
| May 27, 6:39 PM CDT | Tornado Warning | FWD | Hopkins | 36 min |
| May 27, 6:58 PM CDT | Severe Thunderstorm Warning | FWD | Hill | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.